Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 4:47 PM CDT for Reagan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 28, 2006, 5:26 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 282200 SVRMAF TXC383-282245- /O.NEW.KMAF.SV.W.0090.060428T2147Z-060428T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 545 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NORTH REAGAN FIRE STATION...OR 22 MILES NORTH OF BIG LAKE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FARM TO MARKET ROAD 33 NORTH OF STILES... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3130 10177 3129 10130 3165 10128 3164 10176 $$
1 follow-up statement
000 WWUS54 KMAF 282226 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT FRI APR 28 2006 TXC383-282236- /O.CAN.KMAF.SV.W.0090.000000T0000Z-060428T2245Z/ REAGAN TX- 526 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REAGAN COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3130 10177 3129 10130 3165 10128 3164 10176 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:38 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 28, 3:38 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT FRI APR 28 2006
.SHORT TERM...
AN UPPER LEVEL STORM SYSTEM OVER SRN NM WILL MOVE NORTHEAST ACROSS
THE NORTHERN PERMIAN BASIN TONIGHT. A DRYLINE STRETCHES ACROSS THE
CENTRAL CWA WITH VERY DRY AIR TO THE WEST AND MOIST UNSTABLE AIR TO
THE EAST. STRONG THUNDERSTORMS DEVELOPING OVER THE EASTERN CWA THIS
AFTERNOON WILL CONTINUE INTO THE EVENING. WITH 700MB TO 500 MB
LAPSE RATES OF 7.5 TO 8.5...BULK SHEAR VECTORS IN THE 70 TO 80 KT
RANGE AND LIS FROM -2 TO -4...SEVERE STORMS CAN BE EXPECTED OVER THE
EASTERN CWA THIS AFTERNOON INTO THE EVENING HOURS. THE LIFT WILL
ALSO BE ENHANCED BY A 130 KT JET OVER THE AREA AND GOOD DIFFLUENCE
ALOFT. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL
AND STRONG DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE WITH SOME OF THE STORMS.
THE THUNDERSTORMS WILL MOVE MAINLY EAST OF THE CWA AFTER MIDNIGHT...
HOWEVER WILL KEEP POPS IN THE FORECAST FOR THE EXTREME EASTERN CWA
FOR SOME LINGERING THUNDERSTORMS. A COLD FRONT IS EXPECTED TO MOVE
ACROSS THE CWA AFTER MIDNIGHT AND WILL BRING SLIGHTLY COOLER
TEMPERATURES TO THE AREA. TEMPERATURES OVER THE CWA WILL RANGE
MAINLY IN THE 40S OVER THE WESTERN AREAS TO THE 50S OVER THE EAST.
WILL ALLOW THE WIND ADVISORY OVER THE WESTERN CWA CONTINUE AS THE
GRADIENT IS EXPECTED TO INCREASE AS THE UPPER LEVEL STORM SYSTEM
MOVES CLOSER TO THE AREA. WINDS MEETING ADVISORY CRITERIA WILL
STILL BE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.
.LONG TERM...
THE STRONG UPPER LEVEL LOW CURRENTLY TRANSLATING EAST ACROSS
SOUTHERN NM/NORTHERN CHIHUAHUA WILL MOVE INTO NORTHWEST TX BY
SATURDAY MORNING. IT IT/S WAKE... A COLD FRONT WILL PUSH SOUTH
ACROSS MOST OF THE REGION BY LATE SATURDAY MORNING. NORTHWESTERLY
SURFACE WINDS IN THE WAKE OF THE FRONT WILL BRING COOLER
TEMPERATURES TO THE AREA SATURDAY. A RELATIVELY INACTIVE WEATHER
PERIOD IS IN STORE INTO EARLY NEXT WEEK AS NORTHWESTERLY FLOW
ALOFT REMAINS OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A WEAK
MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT WILL
TRANSLATE SOUTHEAST ACROSS THE SOUTHERN U.S. PLAINS MONDAY NIGHT
AND USHER ANOTHER COLD FRONT INTO THE REGION TUESDAY MORNING. WE
WILL CONTINUE WITH LOW POPS MONDAY NIGHT THROUGH THURSDAY AS THE
FRONT IS EXPECTED TO STALL ACROSS THE CENTRAL CWA. LITTLE TIME TO
INVESTIGATE THE REMAINDER OF THE FORECAST... SO WE HAVE KEPT THE
BULK OF THE CURRENT FORECAST INTACT... WHICH GENERALLY FOLLOWS THE
OPERATIONAL GFS.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL CONTINUE INTO THE EVENING HOURS OVER THE
WESTERN CWA AS VERY DRY AIR REMAINS OVER THE THAT AREA. RELATIVE
HUMIDITIES WILL BE 15 PERCENT OR LESS AND 20 FOOT WINDS ARE EXPECTED
TO BE AT 20 MPH OR GREATER FOR A FEW HOURS OVER THE GUADALUPE
MOUNTAINS...THE DAVIS MOUNTAINS...THE UPPER TRANS PECOS REGION...AND
THE SOUTHEAST NEW MEXICO PLAINS. THEREFORE WILL LEAVE THE RED FLAG
WARNING IN EFFECT FOR THOSE AREAS THROUGH 8 PM THIS EVENING.
FIRE WEATHER CONCERNS WILL DECREASE AFTER MIDNIGHT AS A COLD FRONT
MOVES THROUGH THE CWA WITH GOOD RH RECOVERY OVER MOST AREAS. RH
RECOVERY WILL NOT BE AS GOOD OVER THE BIG BEND REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 51 73 52 88 / 40 10 0 0
CARLSBAD NM 50 75 49 90 / 10 10 10 0
DRYDEN TX 58 83 57 90 / 40 10 0 0
FORT STOCKTON TX 51 78 56 91 / 20 10 0 0
GUADALUPE PASS TX 43 71 52 84 / 0 10 0 0
HOBBS NM 51 73 51 89 / 10 10 10 0
MARFA TX 44 73 40 82 / 0 10 0 0
MIDLAND INTL AIRPORT TX 50 73 51 88 / 30 10 0 0
ODESSA TX 49 75 55 88 / 30 10 0 0
WINK TX 51 81 53 93 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
54/06Hazardous weather outlook, Apr 28, 3:17 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT FRI APR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 317 PM CDT FRI APR 28 2006 /217 PM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE EASTERN PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE EASTERN PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 28, 2:18 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT FRI APR 28 2006 TXZ063-282015- GLASSCOCK- 218 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF BIGBY CORNER AT 218 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING...PEA SIZED HAIL AND WINDS TO 40 MPH AS IT MOVES ACROSS GLASSCOCK COUNTY. GARDEN CITY IS IN THE PATH OF THIS STORM. ADDITIONAL STRENGTHENING IS POSSIBLE...SO PEOPLE ACROSS GLASSCOCK COUNTY SHOULD BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. 05
Local storm report, Apr 28, 3:23 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 W SNYDER 32.71N 100.97W
04/28/2006 E1.00 INCH SCURRY TX PUBLIC
MARBLE TO QUARTER SIZE HAIL AT SCURRY METHODIST CHURCH
0253 PM HAIL GARDEN CITY 31.87N 101.48W
04/28/2006 E0.88 INCH GLASSCOCK TX PUBLIC
&&
RGOULDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Apr 28, 4:58 AM CDT | Wind Advisory | MAF | 16 hr | |
| Apr 28, 6:07 AM CDT | Red Flag Warning | MAF | Pecos | 15 hr |
| Apr 28, 1:10 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 65 min |
| Apr 28, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 52 min |
| Apr 28, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.